Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Wilmington, OH

January 30, 2013Miami County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jan 30, 2013, 4:59 AM EST for Miami County, Shelby County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 4:59 AM EST (09:59 UTC)
Expired
Jan 30, 2013, 5:30 AM EST
In force
31 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 5:08 AM ESTTSTM WND GST 41Piqua, OHTIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS51 KILN 300959
SVRILN
OHC109-149-301030-
/O.NEW.KILN.SV.W.0002.130130T0959Z-130130T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
459 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIAMI COUNTY IN WEST CENTRAL OHIO...
  SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 530 AM EST.

* AT 458 AM EST...RADAR INDICATED A SEVERE STORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT
  HILL...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PLEASANT HILL...
  COVINGTON...
  TROY...
  PIQUA...

IN ADDITION...FARRINGTON...CASSTOWN...LOCKINGTON...FLETCHER...BALLOU
AND PLATTSVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 72 AND 89...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY FOR
NORTHERN KENTUCKY.

&&

LAT...LON 4033 8407 4008 8403 3994 8439 4010 8443
TIME...MOT...LOC 0959Z 231DEG 44KT 4004 8437

$$
ASL
2 follow-up statements
402 
WWUS51 KILN 301013
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
513 AM EST WED JAN 30 2013

OHC109-149-301030-
/O.CON.KILN.SV.W.0002.000000T0000Z-130130T1030Z/
MIAMI OH-SHELBY OH-
513 AM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EST
FOR SOUTHERN SHELBY AND NORTHEASTERN MIAMI COUNTIES...

AT 511 AM EST...RADAR CONTINUED TO INDICATE A SEVERE STORM CAPABLE 
OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
PIQUA...MOVING NORTHEAST AT 50 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MIAMI AND
SOUTHERN SHELBY COUNTIES...INCLUDING FLETCHER...BALLOU AND
PLATTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3999 8427 4018 8428 4033 8407 4008 8403
TIME...MOT...LOC 1013Z 231DEG 44KT 4015 8420

$$
ASL
854 
WWUS51 KILN 301030
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 AM EST WED JAN 30 2013

OHC109-149-301040-
/O.EXP.KILN.SV.W.0002.000000T0000Z-130130T1030Z/
MIAMI OH-SHELBY OH-
530 AM EST WED JAN 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHELBY AND
NORTHEASTERN MIAMI COUNTIES HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3999 8427 4018 8428 4033 8407 4008 8403
TIME...MOT...LOC 1030Z 231DEG 44KT 4028 8398

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 1:55 AM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 30, 1:55 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
155 AM EST WED JAN 30 2013

.SYNOPSIS...
POTENT WEATHER SYSTEM TO SHIFT THROUGH THE OHIO VALLEY TODAY AND
TONIGHT WITH THREATS OF STRONG WINDS...SEVERE STORMS...AND LOCALLY
HEAVY RAINFALL. STRONG COLD FRONT SHIFTS ACROSS THE AREA LATE THIS
AFTERNOON AND THIS EVENING BRINGING A RAPID TEMPERATURE
FALL...GUSTY WINDS...AND SNOW SHOWERS. MUCH COLDER AIR WILL FILTER
INTO THE OHIO VALLEY ON THURSDAY...WITH ANOTHER WEATHER SYSTEM
SLIDING THROUGH ON THURSDAY NIGHT WITH A THREAT FOR LIGHT
ACCUMULATING SNOW. A VERY COLD...BRISK FRIDAY IS ON TAP...WITH
TEMPERATURES STRUGGLING TO GET OUT OF THE TEENS FOR DAYTIME HIGHS.

&&

.NEAR TERM /THROUGH TODAY/...
NOT MUCH TIME TO TYPE AS QLCS IS BEARING DOWN THE WFO ILN FORECAST
AREA...DUE INTO OUR FAR WESTERN AREAS AROUND 330 AM WITH THREATS
FOR SEVERE WIND GUSTS AND PERHAPS A BRIEF SPIN-UP TORNADO. RECENT
SWOMCD FROM SPC SUGGESTS WATCH EXPANSION INTO MUCH OF THE WFO ILN
FORECAST AREA SOON.

30.00Z RAOBS AND VWPS TO OUR WEST CLEARLY SAMPLED THE VERY
IMPRESSIVE AND DEEP/SHARP TROUGH AND STRONG WIND FIELDS THAT ARE
APPROACHING THE AREA...WITH 150+ 500MB HEIGHT FALLS DURING THE
LAST 12 HOURS OVER THE CENTRAL PLAINS...AND AN EJECTING MID LEVEL
/500MB/ JET STREAK MEASURING WELL OVER 100KTS. THIS IS INDUCING AN
EXTREMELY POTENT LOW LEVEL WIND MAXIMUM THAT IS TRANSLATING
NORTHEAST ACROSS THE OHIO VALLEY AHEAD OF THE TROUGH...AND ATOP A
PREFRONTAL TROUGH/CONVERGENCE AXIS WHERE THE ROBUST QLCS HAS
DEVELOPED. SFC PRESSURES ARE FALLING RAPIDLY MAINTAINING A MORE
SLY SFC FLOW AS OF THIS HOUR. VWPS AND RAOBS HAVE SAMPLED 70+ KTS
OF FLOW AT 850MB INCLUDING IN THE LOCAL AREA...SO THERE IS CLEARLY
AMPLE LOW LEVEL SHEAR IN/ABOVE THE SHALLOW BOUNDARY LAYER WHERE
LATE JANUARY TEMPS HAVE BEEN RECORD BREAKING OR NEAR RECORD
BREAKING. THIS ALL COMBINES TO SUGGEST THAT QLCS TO OUR WEST WILL
BE MAINTAINED INTO AT LEAST THE WESTERN/SOUTHERN PART OF THE WFO
ILN FORECAST AREA...WITH THE ATTENDANT THREATS OF SEVERE WIND AND
A BRIEF QLCS SPIN-UP. INTERESTING TO NOTE THAT LIGHTNING COUNTS
HAVE BEEN SLOWLY ON THE DECREASE OVER THE LAST TWO HOURS...AND
CONVECTION IS VERY SHALLOW...WITH BARELY 30DBZ TO 15KFT FROM KILN
RADAR SAMPLING STORMS WEST OF INDIANAPOLIS. DESPITE THESE ANEMIC
OBSERVATIONAL FEATURES...AND NOT TO MENTION THE EXTREMELY MARGINAL
NATURE OF THE MLCAPE FIELD /100 J/KG/...THE FORCING AND ANOMALOUS
SURFACE TEMP/DWPT FIELD IS CERTAINLY ENOUGH TO MAINTAIN SEVERE
THREAT INTO A GOOD CHUNK OF THE AREA THIS MORNING.

DO NOT SEE AN OVERLY STRONG FLOOD THREAT...LINE IS PROGRESSIVE AT
35 MPH AND 50 DBZ ECHO IS NARROW/FINE...WITH STRATIFORM RAIN IN
THE WAKE OF THE LINE. SO WILL NOT INTRODUCE FLOOD HEADLINES WITH
THIS FORECAST.

WILL CERTAINLY SEE GRADIENT/SYNOPTIC SCALE SOUTHERLY WINDS
CONTINUE TO INCREASE IMMEDIATELY AHEAD OF THE CONVECTIVE
LINE...SUCH THAT WE MAY HIT WIND ADVISORY CRITERIA FOR AN HOUR OR
TWO...BUT GIVEN WINDS WILL DECREASE MARKEDLY IN THE WAKE OF THE
CONVECTION FOR THE REMAINDER OF THE DAYLIGHT HOURS...WILL NOT
ISSUE WIND ADVISORY AND HANDLE ANY BRIEF ADVISORY LEVEL WINDS WITH
SPECIAL WEATHER STATEMENTS.

EXPECT CONVECTIVE LINE TO BE EAST OF THE AREA BY 9 AM AT THE
LATEST...AND REMAINDER OF DAY WILL BE SPENT IN LULL BEHIND THE
CONVECTIVE LINE BUT AHEAD OF THE SYNOPTIC COLD FRONT. SCATTERED
SHOWERS WILL BE POSSIBLE IN THE REMAINING WARM/MOIST AIRMASS WITH
CONTINUED LIFT FROM THE APPROACHING MID/UPPER TROUGH.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...

STRONG COLD FRONT SLAMS THROUGH LATE THIS AFTN/EVENING WITH
BEGINNING OF RAPID TEMP DROP...AND RAIN SHOWERS TURNING TO SNOW
SHOWERS. COULD BE SOME LIGHT ACCUMULATIONS OVERNIGHT IN SOME
AREAS...BUT DON/T EXPECT COVERAGE TO BE WIDESPREAD. MAY CREATE
SOME SLIPPERY TRAVEL HOWEVER WITH THE FALLING TEMPS. WIND GUSTS
THIS EVENING IMMEDIATELY BEHIND THE FRONT COULD REACH 35 TO 40
MPH.

INSIDE SLIDER TYPE SHORTWAVE DIGS DOWN THE WESTERN SIDE OF THE
LONGWAVE TROUGH ON THURSDAY AFTN/NIGHT AND MOST DETERMINISTIC DATA
SETS BRINGING A SWATH OF LIGHT SNOW TO THE OHIO VALLEY WITH THIS
SYSTEM. LATITUDINAL DIFFERENCES EXIST...HOWEVER...ON WHERE THIS
STRIPE OF SNOW OCCURS...AND WHILE SNOW CHANCES WERE INCREASED IN
THE FORECAST...WAS HESITANT TO GET TOO BULLISH YET UNTIL WE GET A
LITTLE MORE AGREEMENT. SYSTEM HAS SOME UPSIDE IN TERMS OF A SWATH OF
ADVISORY- LEVEL SNOW FOR PARTS OF THE AREA...GIVEN RATHER DECENT
Q/G FORCING AND NICE LEFT EXIT JET FORCING AS THE SPEED MAX DRIVES
EASTWARD THROUGH THE LOWER OHIO VALLEY. BEARS WATCHING.
OTHERWISE...VERY COLD IN THE WAKE OF THIS SYSTEM FOR LATER
THURSDAY NIGHT AND INTO FRIDAY...WHICH WILL BE A VERY CHILLY DAY
WITH LOW WIND CHILLS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
A SHORTWAVE WILL BE DEPARTING THE GREAT LAKES REGION ON
FRIDAY...WITH CLOUDS REMAINING OVER THE UPPER OHIO VALLEY TO START
THE PERIOD. IT APPEARS THAT THE SNOW WILL BE LIMITED TO AREAS
NORTHEAST OF THE ILN CWA BY FRIDAY...SO NO POPS HAVE BEEN INCLUDED
IN THE FORECAST.

THE AIR MASS ON FRIDAY WILL BE VERY COLD...WITH 850MB TEMPERATURES
OVER THE CWA RANGING FROM -16 TO -20 DEGREES CELSIUS. STANDARDIZED
ANOMALIES INDICATE THESE TEMPERATURES APPROACH 2 STANDARD DEVIATIONS
BELOW NORMAL...NOT AS SIGNIFICANT AS THE ARCTIC AIR LAST WEEK...BUT
STILL RATHER COLD. MAX TEMPS ON FRIDAY HAVE BEEN LOWERED
SLIGHTLY...THOUGH NOT AS COLD AS THE RAW GFS.

THROUGH THE REST OF THE PERIOD...OVERALL MODEL AGREEMENT IN THE
LARGE-SCALE PATTERN IS GOOD THROUGH MONDAY. ON MONDAY AND
LATER...GFSE SPREADS BECOME FAIRLY LARGE...WITH LESS CERTAINTY IN
THE STRENGTH AND TIMING OF THE NEXT WEATHER SYSTEMS TO IMPACT THE
REGION.

ON SATURDAY...A WEAK NORTHWEST FLOW SYSTEM WILL MOVE THROUGH THE
REGION. WITH SOME INCREASING CONFIDENCE IN THE TIMING OF THIS
SYSTEM...POPS WERE INCREASED WELL INTO THE CHANCE CATEGORY FOR THE
WHOLE CWA. VERIFYING AS CURRENTLY DEPICTED IN THE MODELS...THIS
SYSTEM COULD PRODUCE AN INCH OR TWO OF SNOW.

TEMPERATURES WILL GRADUALLY MODERATE OVER THE NEXT FEW DAYS...AS
SURFACE HIGH PRESSURE BUILDS IN BEHIND THE SATURDAY SYSTEM. THE
TEMPERATURE FORECAST HAS BEEN INCREASED SLIGHTLY THROUGH MONDAY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA ON MONDAY NIGHT.
WHILE THE GFS/ECMWF ARE IN DECENT AGREEMENT ON TIMING...THE STRENGTH
OF THE FRONT AND AMOUNT OF MOISTURE AVAILABLE REMAIN UNCERTAIN.
TEMPERATURES WITH THIS FRONT WILL LIKELY SUPPORT A MIX OF RAIN OR
SNOW...WITH NOTHING INDICATING ICY PRECIPITATION AT THIS TIME.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
DYNAMIC WX SYSTEM WILL AFFECT THE REGION TODAY. LINE OF CONVECTION
ASSOCIATED WITH A PRE FRONTAL TROF IS OVER WRN INDIANA ATTM. HAVE
THIS TIMED TO THE WRN TAFS AROUND 10Z. CIGS AND VSBYS WILL DROP TO
AT LEAST MVFR WITH THE LINE. LIGHTNING WITH THE LINE HAS BEEN
WAINING OVER THE LAST COUPLE OF HOURS...SO CONTINUED WITH ONLY A
VCTS ATTM. WINDS ALOFT WITH THIS SYSTEM ARE OVER 50 KTS. QUESTION
IS WHETHER THESE WINDS WILL BE REALIZED AT THE TAF SITES. DECIDED
TO GO WITH GUSTS TO 40 KTS ATTM. HAVE THE CONVECTION TIMED E OF
CMH BY 13-15Z.

DIRECTLY BEHIND THE CONVECTION...WINDS SHOULD TURN TO THE NW
ALONG WITH MVFR CIGS AND VSBYS IN LINGERING SHRA FOR A FEW HOURS.
WINDS WILL GRADUALLY TURN BACK TO THE NW AHEAD OF THE MAIN CDFNT
BY LATE MORNING IN THE W AND EARLY AFTN IN THE E.

STRONG CDFNT REACHES THE WRN TAFS AROUND 00Z. THE CAA BEHIND THE
FNT WILL PULL DOWN STRONG AIR ALOFT. EXPECT GUSTS AGAIN OVER 35
KTS POST FRONTAL. ALONG WITH THE STRONG WINDS CIGS WILL DROP BACK
TO MVFR AND THERE WILL BE A CHANCE OF SHRA.

OUTLOOK...BREEZY TO WINDY CONDITIONS TO CONTINUE WEDNESDAY NIGHT
INTO THURSDAY. MVFR CEILINGS TO CONTINUE THURSDAY INTO THURSDAY
NIGHT WITH MVFR VSBYS POSSIBLE THURSDAY NIGHT. MVFR CONDITIONS
POSSIBLE AGAIN SATURDAY INTO SATURDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jan 30, 3:20 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
320 AM EST WED JAN 30 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-310830-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
320 AM EST WED JAN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CROSS THE AREA
THROUGH MID MORNING...WITH A THREAT OF GUSTY WINDS IN EXCESS OF 50
MPH. A FEW SEVERE STORMS...OR EVEN A BRIEF ISOLATED
TORNADO...REMAIN POSSIBLE WITH THE LINE. BRIEF HEAVY RAINFALL
RATES MAY LEAD TO LOCALIZED RUNOFF ISSUES AND MINOR FLOODING AS
THE STORMS PASS.

A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATER THIS
AFTERNOON AND EVENING WITH A RENEWED THREAT OF STRONG WIND GUSTS
UP TO 45 MPH. SNOW SHOWERS...AND FALLING TEMPERATURES AFTER SUNSET
MAY YIELD SOME SLIPPERY TRAVEL WITH THE POTENTIAL FOR VERY LIGHT
ACCUMULATIONS IN A FEW AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POTENTIAL FOR A SWATH OF LIGHT ACCUMULATING SNOW
ACROSS A PORTION OF THE AREA THURSDAY NIGHT. UNCERTAINTY REMAINS
HIGH ON LOCATIONS SEEING THE BEST THREAT OF THE SNOW AND
SUBSEQUENT AMOUNTS...BUT THERE MAY BE SOME SLIPPERY TRAVEL
THURSDAY NIGHT INTO FRIDAY MORNING WITH ANY LIGHT SNOW AND AN
INCREASE IN WIND.

FRIDAY WILL FEATURE COLD TEMPERATURES WITH WIND CHILLS IN THE
MORNING FROM ZERO TO 5 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING AS THE LINE
OF STORMS PASSES THROUGH THE AREA.

BINAU

In the hours before

Special weather statement, Jan 30, 2:56 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
256 AM EST WED JAN 30 2013

INZ050-058-059-066-073-OHZ034-035-042-060-300845-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-AUGLAIZE OH-
DARKE OH-MERCER OH-PREBLE OH-
256 AM EST WED JAN 30 2013

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WILL AFFECT NORTHWESTERN PREBLE...MERCER...WESTERN DARKE...WESTERN
AUGLAIZE...RIPLEY...WAYNE...FAYETTE...WESTERN FRANKLIN AND UNION
COUNTIES THROUGH 345 AM EST...

THROUGH 345 AM...A LINE OF SHOWERS...AND A FEW THUNDERSTORMS...WILL
MOVE INTO THE AREA WITH THE THREAT OF GUSTY WINDS TO 50 MPH...AND
BRIEF HEAVY RAIN.

MOST OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...BUT THE SHOWERS ARE STILL CAPABLE OF SUDDEN STRONG WIND GUSTS
TO 50 MPH WHICH MAY CAUSE MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS
TO BE BLOWN ABOUT.

SOME LOCATIONS THAT MAY BE AFFECTED
INCLUDE...HAGERSTOWN...DUBLIN...CAMBRIDGE CITY...FORT
RECOVERY...COLDWATER...CONNERSVILLE...UNION CITY...CELINA...ST.
HENRY...FOUNTAIN CITY...VERSAILLES AND CENTERVILLE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS AND
ISOLATED STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3920 8545 3927 8530 3979 8531 3980 8523
      4000 8521 4001 8482 4060 8481 4074 8451
      4073 8446 4069 8445 4069 8427 3893 8526
      3891 8545

BINAU
Special weather statement, Jan 30, 3:46 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
346 AM EST WED JAN 30 2013

INZ050-058-059-066-073-OHZ042-043-060-300945-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-RIPLEY IN-DARKE OH-PREBLE
OH-SHELBY OH-
346 AM EST WED JAN 30 2013

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WILL AFFECT SOUTHWESTERN SHELBY...NORTHWESTERN
PREBLE...DARKE...RIPLEY...WAYNE...FAYETTE...FRANKLIN AND UNION
COUNTIES THROUGH 445 AM EST...

THROUGH 445 AM...A LINE OF SHOWERS...AND A FEW THUNDERSTORMS...WILL
MOVE THROUGH THE AREA WITH THE THREAT OF GUSTY WINDS TO 50 MPH...AND
BRIEF HEAVY RAIN.

MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...AND HAS BEEN SLOWLY WEAKENING...BUT THE SHOWERS AND ISOLATED
STORMS ARE STILL CAPABLE OF LOCALIZED SUDDEN STRONG WIND GUSTS UP TO
50 MPH WHICH MAY CAUSE MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS
TO BE BLOWN ABOUT.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UNION CITY...
RICHMOND...OLDENBURG...BATESVILLE...ANSONIA...OSGOOD...VERSAILLES...
GREENVILLE...NEW PARIS...NEW MADISON...LIBERTY AND BROOKVILLE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE SHOWERS AND
ISOLATED STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3920 8545 3927 8530 3979 8531 3980 8523
      4000 8521 4001 8482 4024 8481 4032 8477
      4033 8427 4019 8437 4019 8443 4012 8443
      3999 8453 3931 8502 3931 8507 3893 8514
      3891 8545

BINAU
Local storm report, Jan 30, 4:22 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND DMG     6 S HAGERSTOWN          39.82N 85.16W
01/30/2013                   WAYNE              IN   EMERGENCY MNGR

            ONE TREE DOWN

&&

BINAU
Special weather statement, Jan 30, 4:33 AM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 AM EST WED JAN 30 2013

INZ050-059-066-073>075-080-KYZ089>091-OHZ042>044-051-052-060-061-070-
077-301030-
UNION IN-SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-WAYNE IN-
RIPLEY IN-BOONE KY-CARROLL KY-GALLATIN KY-BUTLER OH-CHAMPAIGN OH-
DARKE OH-HAMILTON OH-LOGAN OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
SHELBY OH-
433 AM EST WED JAN 30 2013

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WITH GUSTY WINDS
WILL AFFECT SOUTHERN SHELBY...PREBLE...WESTERN
MONTGOMERY...MIAMI...WESTERN LOGAN...WESTERN HAMILTON...EASTERN
DARKE...NORTHWESTERN CHAMPAIGN...BUTLER...WESTERN
GALLATIN...CARROLL...BOONE...RIPLEY...SOUTHEASTERN
WAYNE...DEARBORN...EASTERN FRANKLIN...OHIO...SWITZERLAND AND UNION
COUNTIES THROUGH 530 AM EST...

THROUGH 530 AM EST...A LINE OF SHOWERS...AND A FEW THUNDERSTORMS...
WILL MOVE THROUGH THE AREA WITH THE THREAT OF GUSTY WINDS TO 50
MPH...AND BRIEF HEAVY RAIN.

MUCH OF THIS ACTIVITY DOES NOT HAVE LIGHTNING ASSOCIATED WITH
IT...AND HAS BEEN SLOWLY WEAKENING...BUT THE SHOWERS AND ISOLATED
STORMS ARE STILL CAPABLE OF LOCALIZED SUDDEN STRONG WIND GUSTS UP TO
50 MPH WHICH MAY CAUSE MINOR TREE DAMAGE...AND CAUSE LOOSE ITEMS TO
BE BLOWN ABOUT.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKVILLE...
VERSAILLES...ARCANUM...BRADFORD...WEST COLLEGE CORNER...VEVAY...
MILAN...EATON...MOORES HILL...COVINGTON...LEWISBURG AND DILLSBORO.

ALSO...WEBSTER...ELDORADO...MOUNDS STATE RECREATION AREA...SALEM...
BILLINGSVILLE...REXVILLE...VERSAILLES LAKE AND NEWPORT ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4033 8448 4041 8385 3961 8435 3872 8496
      3871 8521 3872 8521 3871 8523 3871 8532
      3873 8534 3874 8534 3875 8529 3872 8523
      3874 8521 3891 8521 3891 8544

ASL
Local storm report, Jan 30, 4:39 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 AM     NON-TSTM WND GST NEW CARLISLE            39.94N 84.03W
01/30/2013  M53.00 MPH       CLARK              OH   BROADCAST MEDIA

0437 AM     NON-TSTM WND GST ENGLEWOOD               39.86N 84.31W
01/30/2013  M51.00 MPH       MONTGOMERY         OH   BROADCAST MEDIA

&&

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:56 AM ESTSpecial Weather StatementILNDarke, Mercer49 min
Jan 30, 3:46 AM ESTSpecial Weather StatementILNDarke59 min
Jan 30, 4:33 AM ESTSpecial Weather StatementILNButler, Miami, Montgomery, Preble, Shelby57 min
Jan 30, 5:30 AM ESTSpecial Weather StatementILNButler, Hamilton45 min
Jan 30, 5:49 AM ESTSevere Thunderstorm WarningILNClermont, Hamilton26 min
Jan 30, 5:56 AM ESTSpecial Weather StatementILNClark, Greene, Warren34 min
Jan 30, 6:10 AM ESTSpecial Weather StatementILNBrown, Clermont, Highland50 min
Jan 30, 6:19 AM ESTSevere Thunderstorm WarningILNClark, Fayette, Greene, Madison26 min
Jan 30, 6:24 AM ESTSpecial Weather StatementILNClark, Clinton, Delaware, Fayette, Franklin, Madison and 1 more51 min
Jan 30, 6:27 AM ESTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Madison, Pickaway and 1 more33 min
Jan 30, 6:46 AM ESTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Highland, Madison, Pickaway and 1 more29 min
Jan 30, 6:54 AM ESTSpecial Weather StatementILNAdams, Highland, Pike, Ross, Scioto66 min
Jan 30, 7:13 AM ESTSpecial Weather StatementILNDelaware, Fairfield, Franklin, Hocking, Licking, Pickaway62 min
Jan 30, 7:20 AM ESTSevere Thunderstorm WarningILNFranklin, Licking25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.